Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

I think my body is trying to tell me something!

So, I've been on Suboxone for 1 year and 5 months now, and it has been getting old for a while.  I have grown tired of the daily routine: waking up and waiting for that pill to dissolve before I felt like doing anything.  I have headaches most days, and I still get nauseous here and there in the middle of the afternoon.  I have been scared to death to begin tapering, because of all the fears that go along with my addiction.  Mainly, I am terrified that the addiction isn't my only problem, and that once I am vulnerable again, I will revert back to the horrible, crippling anxiety I had.  But another part of me is curious and excited that maybe this time will be different, and that I will be better equipped to deal with it.  Well, I lost my job a few weeks ago and was approved for unemployment benefits, where I will be making just about the same amount of money I was before.  So I thought to myself, what a perfect time to focus on quitting.  I will have nothing to do every day except focus on my recovery, and if it doesn't go well, I can just curl up in a corner in the comfort of my home.  Before I even started tapering, I began having these waves of nausea every day.  (By the way, I was taking one 2mg pill every morning, and perhaps a tinys sliver at night before bed.)  It would happen at around 11am, 3 hours after taking the pill, that I would become flushed and feel like I was gonna throw up.  A few times I did, but mostly I just have to lie down until it passes.  This happened every day for about 4 days.  So the next day I took a little less... I broke a 2mg pill in half, and then took it with half of the other half, so about 1.5mgs.  I had the same nausea even with cutting my dose, so the next day I only took 1mgs.  I felt totally okay all day, and not sick.  The only drawback was that it began to wear off in the evening, at around 9pm, and I found myself getting anxious just sitting on the couch, and praying that the time would go by so I could go to sleep.  I have a few Ativan from a while ago, that I broke into little pieces, and one tiny piece seems to take the edge off when it gets really bad.  But for the most part, it is not unmanageable!  I don't know if Suboxone has "healed my brain," the way that doctors say it should, or if it is all just a fluke, but I decided to listen to what my body was trying to tell me.  I figured what's the worst that can happen?  I still have plenty of pills, and could always go back on the medication, so I felt like I had a safety net, and it was easier to jump!  So I've been taking 1mg every morning, and yesterday I even felt nauseous on that!  I am really trying to be optimistic, and tell myself that I don't need it anymore.  If it is making me feel sick, it may be because my receptors are "repaired," my body is producing its own chemicals again, and it doesn't need the outside stuff I am putting in it.  I have been so negative for the past 9 months, and have not believed a word of what they say this medication does.  But I have realized that it may not matter what it ACTUALLY does; it matters what I THINK it does, and this is what I will tell myself.  I will stay on 1mg for another few days, then drop it some more.  This is the first time that I have felt like there may be hope for me.
11 Responses
779888 tn?1240927786
i think your doing the right thing...keep it up...sorry about your job but just take it as you are...GOOD LUCK!!!!
Avatar universal
Hey girl - glad to hear from you.  You are doing great and seem so positive and of course there is hope for you--look how far you've come already!  I know you can do this.  ***** you lost your job but it may be a blessing since yes now you can take some time and work on recovery and be home and do this.
Avatar universal
Are you sure that it is the suboxone causing these symptoms? Have there been any other changes in your life? Just a thought.
Best Wishes and hope your tapering goes well.
Lisa
Avatar universal
hey! i too am on subuxone and have been on it for a lil ova a year... i was on methadone and could NOT kick it cold turkey....i have been in rehab three times...i just wanted to let you kno that i totally understand what ur thinkin.... whateva you do,please do NOT try to quit on ur own...im assuming ur unda tha care of a doctor... just let tha doc kno ur ready to taper n he/she should let ya...im currently gettin off myself..i am on one 8mg tablet a day-1/2 in tha morning,1/2 at nite.i start to taper monday...please ask me any questions you may have!! my brother just passed away Jan 3,2009 from methadone/oxy overdose and i would hate to see someone lose their life goin back to drugs.... i recommend u DO NOT mix anything with subuxone! good luck!!
Avatar universal
Those headaches can be caused by Sub. Not uncommon actually. but the naseau might be just too much Sub, I don't have a clue about that. I would wean down slowly of that Sub. And be prepared for some anxiety coming off the Sub but it does pass. At least I get SEVERE anxiety from coming off Sub. But theres only one way, thru it. Can' t get around it or I would have found a way!
Much luck to you!
Avatar universal
I was  on sub for 13 months and tapered to 2mg and stoped, sub made me sick sometimes while wait for it to dissolve, but it sounds as if you have this whooped and i hope so, good luck and May God Bless You!!
794977 tn?1237256569
you can do it i promise....omg if i didnt get off myself they prob would have kept me on longer....i was on 8 months....why are they keeping people on sub for sooooooooooooooo long i dont get it....
Avatar universal
Thanks everyone!  I'm doing great on 1 mg a day!  And yeah, I am positive it is the Sub causing my symptoms... no life changes right now, and I've been on Sub long enough to recognize the effects it has had on my body.  This evil drug is more powerful than we are told.  Even when I first started taking it a year ago, I would get headaches from taking too much, and that was when I was started on 4 mgs.  After that, I was using a pill splitter, but it never really cut them perfectly in half, so I would get nauseous when I had a little bit too much.  Now, all of a sudden, I have started feeling the same way, and I really think it is something telling me it's time to quit.  The headaches and nausea are directly related to the amount of Sub, because since I have dropped down to 1 mg, I haven't felt these symptoms.  I am under the care of a doctor, and she also understands my urgency in tapering, because I am losing my insurance soon.  I have about 90 2 mg pills to use though, so I think that will be plenty.  I have litterally dropped down a shaving every 4 days.  Tomorrow I go to a little under 1 mg.  I will keep you all posted!
Avatar universal
What made you  use Subs to begin with? It sounds like you are going to do this with no problem, I would  agree with you that your body is diong exactly what your saying its doing.
Avatar universal
Sounds like your really doing better. Keep posting to let us know how your doing. It really helps the rest of us on suboxone.
Best Wishes
Lisa
Avatar universal
I got on Suboxone after being addicted to Vicodin for 2 years.  I started taking Vicodin  because I woke up one day after quitting marijuana, and I was having panic attacks and horrible anxiety 24/7.  When I had dental surgery and took that first Vicodin, I felt "normal" again, for the first time, and continued to take it every day.  I have never given myself a chance to treat that previous anxiety disorder, I have only self-medicated.  This is why I have had the fear of quitting opiates once and for all, because I did not want to go back to that horrible feeling.  But now I am realizing that I probably had that feeling before because I was withdrawling then too.  If I allow myself to participate in a proper detox and recovery, I think I can feel normal again on my own.  And the stars are aligning to give me the perfect setting for quitting the Sub... I have physical side effects from taking my usual dose, and I lose my job.  Something is telling me I shouldn't be on this anymore, and now I have plenty of time to sit home and detox.  I will keep you guys posted every step of the way.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.